Alert archive / Minnesota / Wind Advisories in 2011
Wind Advisory 12, NWS Twin Cities, MN
NWS Twin Cities, MN issued this wind advisory at Sep 19, 2011, 2:10 PM CDT for 32 counties in Minnesota. It took effect at Sep 20, 2011, 10:00 AM CDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Sep 19, 2011, 2:10 PM CDT (19:10 UTC)
- In effect from
- Sep 20, 2011, 10:00 AM CDT
- Expired
- Sep 21, 2011, 1:00 AM CDT
- In force
- 15 hr
- Issued by
- NWS Twin Cities, MN
All 32 counties
Anoka County, MN, Benton County, MN, Brown County, MN, Carver County, MN, Chippewa County, MN, Dakota County, MN, Douglas County, MN, Hennepin County, MN, Kandiyohi County, MN, Lac qui Parle County, MN, Le Sueur County, MN, Martin County, MN, McLeod County, MN, Meeker County, MN, Morrison County, MN, Nicollet County, MN, Pope County, MN, Ramsey County, MN, Redwood County, MN, Renville County, MN, Rice County, MN, Scott County, MN, Sherburne County, MN, Sibley County, MN, Stearns County, MN, Stevens County, MN, Swift County, MN, Todd County, MN, Washington County, MN, Watonwan County, MN, Wright County, MN, Yellow Medicine County, MN
The radar
The Minneapolis radar (KMPX), 71 km from the middle of the area, began a volume at 19:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 7.2 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -105 J/kg
- Mixed-layer LCL
- 790 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- -74 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
884 WWUS73 KMPX 191910 NPWMPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 210 PM CDT MON SEP 19 2011 ...STRONG WINDS DEVELOPING TUESDAY BEHIND A COLD FRONT... .A WIND ADVISORY HAS BEEN ISSUED FOR TUESDAY BEGINNING AT 10 AM. THE ADVISORY GOES UNTIL 10 PM FOR PARTS OF CENTRAL...EASTERN...AND SOUTHERN MINNESOTA...WHILE THE ADVISORY IS IN EFFECT UNTIL 1 AM WEDNESDAY FOR WESTERN MINNESOTA. LOCATIONS WITHIN THE ADVISORY INCLUDE ALEXANDRIA...GRANITE FALLS...ST. CLOUD...NEW ULM...AND THE TWIN CITIES. VERY STRONG WEST WINDS WILL DEVELOP TUESDAY MORNING AFTER THE PASSAGE OF A COLD FRONT. BY THE AFTERNOON...SUSTAINED WINDS ARE EXPECTED TO BE BETWEEN 20 AND 30 MPH WITH GUSTS TO 40 MPH. THE STRONGEST WINDS ARE EXPECTED IN WESTERN MINNESOTA...WHERE SUSTAINED WINDS COULD BE AS HIGH AS 35 MPH WITH GUSTS UP TO 50 MPH. MNZ041-042-047>049-054>057-064-200315- /O.NEW.KMPX.WI.Y.0012.110920T1500Z-110921T0600Z/ DOUGLAS-TODD-STEVENS-POPE-STEARNS-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-YELLOW MEDICINE- INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE...MORRIS... GLENWOOD...ST. CLOUD...MADISON...BENSON...MONTEVIDEO...WILLMAR... GRANITE FALLS 210 PM CDT MON SEP 19 2011 ...WIND ADVISORY IN EFFECT FROM 10 AM TUESDAY TO 1 AM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM TUESDAY TO 1 AM CDT WEDNESDAY. * TIMING...STRONG WEST WINDS WILL DEVELOP TUESDAY MORNING BEHIND A COLD FRONT AND PERSIST INTO TUESDAY NIGHT. * WINDS...SUSTAINED WINDS WILL BE BETWEEN 25 AND 35 MPH WITH GUSTS TO BETWEEN 40 AND 50 MPH. * IMPACTS...DIFFICULT DRIVING...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MNZ043-050-051-058>063-065>070-073>077-200315- /O.NEW.KMPX.WI.Y.0012.110920T1500Z-110921T0300Z/ MORRISON-BENTON-SHERBURNE-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY- WASHINGTON-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-REDWOOD- BROWN-NICOLLET-LE SUEUR-RICE- INCLUDING THE CITIES OF...LITTLE FALLS...FOLEY...ELK RIVER... LITCHFIELD...MONTICELLO...MINNEAPOLIS...BLAINE...ST. PAUL... STILLWATER...OLIVIA...HUTCHINSON...GAYLORD...CHASKA...SHAKOPEE... BURNSVILLE...REDWOOD FALLS...NEW ULM...ST. PETER...LE SUEUR... FARIBAULT 210 PM CDT MON SEP 19 2011 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 10 PM CDT TUESDAY... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 10 PM CDT TUESDAY. * TIMING...STRONG WEST WINDS WILL DEVELOP TUESDAY MORNING BEHIND A COLD FRONT AND PERSIST INTO TUESDAY EVENING. * WINDS...SUSTAINED WINDS WILL BE BETWEEN 25 AND 30 MPH WITH GUSTS TO BETWEEN 35 AND 45 MPH. * IMPACTS...DIFFICULT DRIVING...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
4 follow-up statements
651 WWUS73 KMPX 200201 NPWMPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 901 PM CDT MON SEP 19 2011 ...STRONG WINDS DEVELOPING TUESDAY BEHIND A COLD FRONT... .A WIND ADVISORY REMAINS IN EFFECT FOR MUCH OF CENTRAL AND SOUTHERN MINNESOTA FOR TUESDAY. THE ADVISORY BEGINS AT 10 AM. SOME LOCATIONS IN THE ADVISORY INCLUDE ALEXANDRIA...ST. CLOUD... GRANITE FALLS...REDWOOD FALLS...NEW ULM...AND THE TWIN CITIES METROPOLITAN AREA. VERY STRONG WEST WINDS WILL DEVELOP TUESDAY MORNING IN THE WAKE OF A COLD FRONT. BY TUESDAY AFTERNOON...SUSTAINED WINDS ARE EXPECTED TO BE BETWEEN 25 AND 35 MPH WITH GUSTS TO 45 MPH. A FEW WIND GUSTS COULD TOP 50 MPH IN THE MORRIS...APPLETON...MADISON AND CANBY AREAS OF WEST CENTRAL MINNESOTA. MNZ041-042-047>049-054>057-064-201015- /O.CON.KMPX.WI.Y.0012.110920T1500Z-110921T0600Z/ DOUGLAS-TODD-STEVENS-POPE-STEARNS-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-YELLOW MEDICINE- INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE...MORRIS... GLENWOOD...ST. CLOUD...MADISON...BENSON...MONTEVIDEO...WILLMAR... GRANITE FALLS 901 PM CDT MON SEP 19 2011 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TUESDAY TO 1 AM CDT WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TUESDAY TO 1 AM CDT WEDNESDAY. * TIMING...STRONG WEST WINDS WILL DEVELOP TUESDAY MORNING BEHIND A COLD FRONT AND PERSIST INTO TUESDAY NIGHT. * WINDS...SUSTAINED WINDS WILL BE BETWEEN 25 AND 35 MPH WITH GUSTS TO BETWEEN 40 AND 50 MPH. * IMPACTS...DIFFICULT DRIVING...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MNZ043-050-051-058>063-065>070-073>077-201015- /O.CON.KMPX.WI.Y.0012.110920T1500Z-110921T0300Z/ MORRISON-BENTON-SHERBURNE-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY- WASHINGTON-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-REDWOOD- BROWN-NICOLLET-LE SUEUR-RICE- INCLUDING THE CITIES OF...LITTLE FALLS...FOLEY...ELK RIVER... LITCHFIELD...MONTICELLO...MINNEAPOLIS...BLAINE...ST. PAUL... STILLWATER...OLIVIA...HUTCHINSON...GAYLORD...CHASKA...SHAKOPEE... BURNSVILLE...REDWOOD FALLS...NEW ULM...ST. PETER...LE SUEUR... FARIBAULT 901 PM CDT MON SEP 19 2011 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 10 PM CDT TUESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 10 PM CDT TUESDAY. * TIMING...STRONG WEST WINDS WILL DEVELOP TUESDAY MORNING BEHIND A COLD FRONT AND PERSIST INTO TUESDAY EVENING. * WINDS...SUSTAINED WINDS WILL BE BETWEEN 25 AND 30 MPH WITH GUSTS TO BETWEEN 35 AND 45 MPH. * IMPACTS...DIFFICULT DRIVING...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ RAH
336 WWUS73 KMPX 200831 NPWMPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 331 AM CDT TUE SEP 20 2011 ...STRONG WINDS DEVELOPING TODAY A COLD FRONT... .A WIND ADVISORY REMAINS IN EFFECT FOR PORTIONS OF WEST CENTRAL AND SOUTH CENTRAL MINNESOTA FROM NOON TODAY UNTIL 100 AM WEDNESDAY. SOME LOCATIONS IN THE ADVISORY INCLUDE ALEXANDRIA...GRANITE FALLS...REDWOOD FALLS AND NEW ULM. VERY STRONG WEST WINDS WILL DEVELOP LATER THIS MORNING IN THE WAKE OF A COLD FRONT. BY AFTERNOON...SUSTAINED WINDS ARE EXPECTED TO BE BETWEEN 25 AND 35 MPH WITH GUSTS TO 40 MPH. A FEW WIND GUSTS COULD TOP 45 MPH IN THE MORRIS...APPLETON...MADISON AND CANBY AREAS OF WEST CENTRAL MINNESOTA. THE WIND ADVISORY HAD BEEN CANCELLED FOR PORTIONS OF CENTRAL MINNESOTA. SUSTAINED WINDS WILL INCREASE TO ONLY 15 TO 25 MPH WITH GUSTS AROUND 30 MPH AT TIMES. MNZ043-050-051-058>063-066>070-075>077-200945- /O.CAN.KMPX.WI.Y.0012.110920T1500Z-110921T0300Z/ MORRISON-BENTON-SHERBURNE-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY- WASHINGTON-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-NICOLLET-LE SUEUR- RICE- INCLUDING THE CITIES OF...LITTLE FALLS...FOLEY...ELK RIVER... LITCHFIELD...MONTICELLO...MINNEAPOLIS...BLAINE...ST. PAUL... STILLWATER...HUTCHINSON...GAYLORD...CHASKA...SHAKOPEE... BURNSVILLE...ST. PETER...LE SUEUR...FARIBAULT 331 AM CDT TUE SEP 20 2011 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS CANCELLED THE WIND ADVISORY. THE LOW PRESSURE AREA THAT WAS FORECAST TO MOVE ACROSS THE AREA...WILL NOT BE AS STRONG AS WAS INDICATED YESTERDAY. SOUTHWEST WINDS WILL INCREASE TO 20 TO 25 MILES AN HOUR THIS AFTERNOON WITH OCCASIONAL GUST TO NEAR 30 MILES AN HOUR AT TIMES. $$ MNZ042-049-200945- /O.CAN.KMPX.WI.Y.0012.110920T1500Z-110921T0600Z/ TODD-STEARNS- INCLUDING THE CITIES OF...LONG PRAIRIE...ST. CLOUD 331 AM CDT TUE SEP 20 2011 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS CANCELLED THE WIND ADVISORY. THE LOW PRESSURE AREA THAT IS FORECAST TO MOVE ACROSS THE AREA...WILL NOT BE AS STRONG AS WAS INDICATED YESTERDAY. SOUTHWEST WINDS WILL INCREASE TO 20 TO 25 MILES AN HOUR THIS AFTERNOON WITH OCCASIONAL GUST TO NEAR 30 MILES AN HOUR AT TIMES. $$ MNZ082-091-201645- /O.EXB.KMPX.WI.Y.0012.110920T1700Z-110921T0600Z/ WATONWAN-MARTIN- INCLUDING THE CITIES OF...ST. JAMES...FAIRMONT 331 AM CDT TUE SEP 20 2011 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 1 AM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 1 AM CDT WEDNESDAY. * TIMING...STRONG WEST WINDS WILL DEVELOP LATER THIS MORNING BEHIND A COLD FRONT AND PERSIST INTO THIS EVENING. * WINDS...SUSTAINED WINDS WILL BE BETWEEN 25 AND 35 MPH WITH GUSTS NEAR 40 MPH. * IMPACTS...DIFFICULT DRIVING...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MNZ041-047-048-054>057-064-065-073-074-201645- /O.EXT.KMPX.WI.Y.0012.110920T1700Z-110921T0600Z/ DOUGLAS-STEVENS-POPE-LAC QUI PARLE-SWIFT-CHIPPEWA-KANDIYOHI- YELLOW MEDICINE-RENVILLE-REDWOOD-BROWN- INCLUDING THE CITIES OF...ALEXANDRIA...MORRIS...GLENWOOD... MADISON...BENSON...MONTEVIDEO...WILLMAR...GRANITE FALLS... OLIVIA...REDWOOD FALLS...NEW ULM 331 AM CDT TUE SEP 20 2011 ...WIND ADVISORY NOW IN EFFECT FROM NOON TODAY TO 1 AM CDT WEDNESDAY... THE WIND ADVISORY IS NOW IN EFFECT FROM NOON TODAY TO 1 AM CDT WEDNESDAY. * TIMING...STRONG WEST WINDS WILL DEVELOP THIS MORNING BEHIND A COLD FRONT AND PERSIST INTO TONIGHT. * WINDS...SUSTAINED WINDS WILL BE BETWEEN 25 AND 35 MPH WITH GUSTS TO CLOSE TO 50 MPH. * IMPACTS...DIFFICULT DRIVING...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
034 WWUS73 KMPX 201641 NPWMPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1141 AM CDT TUE SEP 20 2011 ...STRONG WINDS DEVELOPING TODAY BEHIND A COLD FRONT... .A WIND ADVISORY REMAINS IN EFFECT FOR PORTIONS OF WEST CENTRAL AND SOUTH CENTRAL MINNESOTA FROM NOON TODAY UNTIL 100 AM WEDNESDAY. SOME LOCATIONS IN THE ADVISORY INCLUDE ALEXANDRIA... GRANITE FALLS...REDWOOD FALLS AND NEW ULM. STRONG WEST WINDS ARE EXPECTED IN THE WAKE OF A COLD FRONT TODAY...WIND GUSTS BETWEEN 40 AND 50 MPH HAVE ALREADY BEEN OBSERVED IN THE DAKOTAS. BY THIS AFTERNOON...SUSTAINED WINDS ARE EXPECTED TO BE BETWEEN 20 AND 35 MPH WITH GUSTS TO 40 MPH. A FEW WIND GUSTS COULD TOP 45 MPH IN THE MORRIS...APPLETON...MADISON AND CANBY AREAS OF WEST CENTRAL MINNESOTA. THE WINDS WILL SLOWLY BEGIN TO SUBSIDE LATE THIS EVENING. MNZ041-047-048-054>057-064-065-073-074-082-091-210045- /O.CON.KMPX.WI.Y.0012.110920T1700Z-110921T0600Z/ DOUGLAS-STEVENS-POPE-LAC QUI PARLE-SWIFT-CHIPPEWA-KANDIYOHI- YELLOW MEDICINE-RENVILLE-REDWOOD-BROWN-WATONWAN-MARTIN- INCLUDING THE CITIES OF...ALEXANDRIA...MORRIS...GLENWOOD... MADISON...BENSON...MONTEVIDEO...WILLMAR...GRANITE FALLS... OLIVIA...REDWOOD FALLS...NEW ULM...ST. JAMES...FAIRMONT 1141 AM CDT TUE SEP 20 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT WEDNESDAY. * TIMING...STRONG WEST WINDS WILL DEVELOP BY THIS AFTERNOON BEHIND A COLD FRONT AND PERSIST INTO TONIGHT. * WINDS...SUSTAINED WINDS WILL BE BETWEEN 25 AND 35 MPH WITH GUSTS 40 MPH. * IMPACTS...DIFFICULT DRIVING...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
443 WWUS73 KMPX 202138 NPWMPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 438 PM CDT TUE SEP 20 2011 ...STRONG WINDS CONTINUE INTO TONIGHT BEHIND A COLD FRONT... .A WIND ADVISORY REMAINS IN EFFECT FOR PORTIONS OF WEST CENTRAL AND SOUTH CENTRAL MINNESOTA 1 AM CDT WEDNESDAY. SOME LOCATIONS IN THE ADVISORY INCLUDE ALEXANDRIA...GRANITE FALLS...REDWOOD FALLS AND NEW ULM. STRONG WEST WINDS WILL CONTINUE IN THE WAKE OF A COLD FRONT TONIGHT. WIND GUSTS BETWEEN 40 AND 50 MPH HAVE ALREADY BEEN OBSERVED IN THE DAKOTAS. SUSTAINED WINDS BETWEEN 20 AND 35 MPH WITH GUSTS TO 40 MPH CAN BE EXPECTED THROUGH THIS EVENING. A FEW WIND GUSTS COULD TOP 45 MPH IN THE MORRIS...APPLETON...MADISON AND CANBY AREAS OF WEST CENTRAL MINNESOTA. THE WINDS WILL SLOWLY BEGIN TO SUBSIDE AROUND MIDNIGHT TONIGHT. MNZ041-047-048-054>057-064-065-073-074-082-091-210600- /O.CON.KMPX.WI.Y.0012.000000T0000Z-110921T0600Z/ DOUGLAS-STEVENS-POPE-LAC QUI PARLE-SWIFT-CHIPPEWA-KANDIYOHI- YELLOW MEDICINE-RENVILLE-REDWOOD-BROWN-WATONWAN-MARTIN- INCLUDING THE CITIES OF...ALEXANDRIA...MORRIS...GLENWOOD... MADISON...BENSON...MONTEVIDEO...WILLMAR...GRANITE FALLS... OLIVIA...REDWOOD FALLS...NEW ULM...ST. JAMES...FAIRMONT 438 PM CDT TUE SEP 20 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT WEDNESDAY. * TIMING...STRONG WEST WINDS BEHIND A COLD FRONT WILL PERSIST THROUGH THIS EVENING. * WINDS...SUSTAINED WINDS WILL BE BETWEEN 25 AND 35 MPH WITH GUSTS 40 MPH. * IMPACTS...DIFFICULT DRIVING...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this wind advisory went out at Sep 19, 1:25 PM CDT, 45 minutes earlier.
Area forecast discussion, Sep 19, 1:25 PM CDT, 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 125 PM CDT MON SEP 19 2011 .UPDATE... 18Z AVIATION DISCUSSION ADDED BELOW. && .DISCUSSION... SHORT TERM CONCERN IS THE FOG THIS MORNING. A COMBINATION OF A BAND OF MID CLOUDS WITH A SECONDARY TROUGH AND A VERY SLOW TREND OF SFC WINDS TURNING NW...HAS KEPT VSBYS AT SOME LOCATIONS FROM REALLY TANKING. THERE HAS BEEN SOME IMPROVEMENT FROM THE WEST AS WELL. THOUGHT ABOUT AN ADVISORY...BUT WITH LARGE VARIABILITY AND SOME GRADUAL MIXING...WILL HANDLE WITH SHORT TERM PRODUCTS. AFTER THE FOG AND LOW CLOUDS CLEAR...NICE DAY IS IN STORE WITH A SIGNIFICANT DRYING OF THE COLUMN AND SOME WEAK WARM ADVECTION DEVELOPING. CURRENT HIGH TEMP FORECAST OF 70S LOOK GOOD. ATTENTION THEN TURNS TO THE VIGOROUS TROUGH OVER THE PAC NW AND ASSOCIATED STRONG UPPER JET. THIS SYSTEM WILL MOVE RAPIDLY INTO THE AREA LATE TONIGHT INTO TUESDAY MORNING. MOST OF THE STRONG DIFFLUENCE AND UPPER LEVEL FORCING WILL BE HEADING INTO NORTHERN MN BUT A STRONG WARM ADVECTION WING WILL SWING ACROSS MUCH OF THE CWA LATE TONIGHT AND TUESDAY MORNING. THERE IS STILL A CHANCE OF THUNDER BUT THE GREATER RISK AND LONGER WINDOW OF OPPORTUNITY WILL BE ACROSS NORTHERN MN AND INTO WISCONSIN. WITH THE FAST MOVEMENT OF THE SYSTEM WILL TRY TO TIME THE BETTER PRECIP CHANCES FOR THE MORNING AND EARLY AFTERNOON HOURS FOR MOST OF THE CWA...BUT SOME CHANCE OF LIGHTER SHOWERS WORKING BACK INTO WEST CENTRAL MN IN THE AFTERNOON. WILL KEEP THE THUNDER IN THE WESTERN CWA FOR THE MORNING HOURS. STRONG WINDS LIKELY TO DEVELOP BEHIND THE COLD FRONT AND MID LEVEL DRYING OVER WEST CENTRAL AND SOUTHWEST MN IN THE AFTERNOON. STRONG PRESSURE RISES REMAIN MOSTLY IN THE DAKOTAS AS WELL AS SOME OF THE LOW LEVEL WIND ANOMALIES...BUT ENOUGH OF AN EXTENSION INTO OUR WESTERN AREAS THAT WIND ADVISORIES WILL LIKELY BE NEEDED. WILL HOLD OFF ON THOSE PRODUCTS UNTIL TIMING AND EXTENT CAN BE NARROWED DOWN. WITH THE SYSTEM STILL FORECAST CLOSE OFF TO OUR NORTH...THE CIRCULATION WILL BRING DOWN SCATTERED SHOWERS LATER TUESDAY NIGHT INTO WEDNESDAY. TEMPERATURES TO REMAIN BELOW NORMAL TUESDAY THROUGH THURSDAY. THE LONGER RANGE PATTERN STILL LOOK MILD WITH A LARGE RIDGE TO OUR WEST AND NORTH BUT NOT UNTIL THE WEEKEND. && .AVIATION.../18Z TAF ISSUANCE/ PESKY FG/STRATUS FROM THIS MORNING HAS ALL BUT BURNED OFF...WITH SFC RIDGE MOVING ACROSS THE AREA THIS AFTERNOON PROVIDING A BRIEF WINDOW OF QUIET WEATHER. NEXT...STRONG UPPER WAVE ALREADY SLAMMING ACROSS MONTANA THIS AFTERNOON IS PROGGED TO BE NEAR GRAND FORKS BY 12Z TUE. THIS WAVE WILL BRING ABOUT A MULTITUDE OF ISSUES FOR THE LAST HALF OF THE TAF IN THE FORM OF SHRA...MVFR CIGS...VERY STRONG WINDS...AND LLWS. COLD FRONT WILL BE APPROACHING WRN MN BY 09Z...WITH 2K FT WINDS PROGGED TO BE BETWEEN 40 KTS AND 55 KTS OUT AHEAD OF IT ON THE NAM. FOR THIS REASON...HAVE LLWS MENTION AT MN TERMINALS NEAR FROPA. CONVERGENCE SHOULD BE STRONG ALONG THE FRONT...BUT AFTER YESTERDAYS FROPA...ATMO COLUMNS ARE RATHER DRY. BEST FORCING/MOISTURE LOOK TO BE HEADING FOR NRN MN...WITH A SCT LINE OF SHOWERS EXPECTED ALONG THE FRONT IN THE MPX CWA...WITH CONDITIONS EXPECTED TO REMAIN VFR. THREAT FOR MVFR CIGS WILL COME BEHIND THE FRONT AS STRONG NW FLOW WRAPS LOW CLOUDS AROUND A DEEPENING LOW OVER THE ARROWHEAD. SHOULD SEE MVFR CIGS MOVE INTO AXN AREA AROUND END OF TAF PERIOD...WITH THEM SLOWLY BUILDING SE WEDNESDAY AFTERNOON INTO THE NIGHT. WINDS WILL REMAIN UNDER 10 KTS THROUGH MOST OF TONIGHT AS THEY BACK MORE TO THE SSE. WINDS REALLY LOOK TO GET CRANKING AFTER SUNRISE TUE AS LOW OVER NRN MN RAPIDLY DEEPENS. STRONGEST WINDS LOOKS TO OCCUR AT STC/AXN/RWF... WHERE SOME SUSTAINED WINDS NEAR 30 KTS WITH GUSTS OVER 40 KTS POSSIBLE TUE...BUT WINDS THIS STRONG LOOK TO OCCUR JUST AFTER THIS TAF PERIOD. KMSP...STRONG FRONT EXPECTED TO BLOW THROUGH TUESDAY MORNING. MODELS AND GUIDANCE CLUSTERING THE FROPA BETWEEN 14Z AND 17Z. -SHRA CHANCE LOOKS BEST BETWEEN 12Z AND 16Z...BUT ANY SHOWERS LOOK TO BE SHORT LIVED WITH CIGS/VSBYS REMAINING VFR. WINDS WILL BE TROUBLESOME TOMORROW...AS BOTH MAV/MET GUIDANCE SHOW WINDS IN THE AFTERNOON SETTLING IN AT 240 DEG...WHICH WOULD BE A COMPLETE CROSS WIND FOR THE PARALLEL RUNWAYS. GUST POTENTIAL FROM NAM/GFS BUFKIT PROFILES IS UP AROUND 30 KTS FOR THE AFTERNOON...SO POTENTIAL FOR CROSS-WIND ISSUES WILL BE HIGH DURING THE AFTERNOON. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && JPR/MPG
Hazardous weather outlook, Sep 19, 12:05 PM CDT, 2 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1205 PM CDT MON SEP 19 2011 MNZ041>043-047>050-054>058-064>067-073>075-082-083-091-092-201715- DOUGLAS-TODD-MORRISON-STEVENS-POPE-STEARNS-BENTON-LAC QUI PARLE- SWIFT-CHIPPEWA-KANDIYOHI-MEEKER-YELLOW MEDICINE-RENVILLE-MCLEOD- SIBLEY-REDWOOD-BROWN-NICOLLET-WATONWAN-BLUE EARTH-MARTIN- FARIBAULT- 1205 PM CDT MON SEP 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA...SOUTHWEST MINNESOTA AND WEST CENTRAL MINNESOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE LATE TONIGHT AS A FRONTAL SYSTEM APPROACHES FROM THE WEST. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ISOLATED THUNDERSTORMS ARE STILL POSSIBLE TUESDAY MORNING AS A COOL FRONT MOVES THROUGH. IN ADDITION...STRONG WEST TO NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS AS HIGH AS 50 MPH...ARE LIKELY TO DEVELOP BEHIND THE COLD FRONT TUESDAY AFTERNOON...ESPECIALLY ACROSS CENTRAL AND WESTERN MINNESOTA. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED. MNZ044-045-051>053-059>063-068>070-076>078-084-085-093-WIZ014>016- 023>028-201715- MILLE LACS-KANABEC-SHERBURNE-ISANTI-CHISAGO-WRIGHT-HENNEPIN-ANOKA- RAMSEY-WASHINGTON-CARVER-SCOTT-DAKOTA-LE SUEUR-RICE-GOODHUE- WASECA-STEELE-FREEBORN-POLK-BARRON-RUSK-ST. CROIX-PIERCE-DUNN- PEPIN-CHIPPEWA-EAU CLAIRE- 1205 PM CDT MON SEP 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA...EAST CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA... SOUTHEAST MINNESOTA...NORTHWEST WISCONSIN AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ISOLATED THUNDERSTORMS ARE POSSIBLE TUESDAY MORNING AS A COOL FRONT MOVES THROUGH. IN ADDITION...STRONG WEST TO NORTHWEST WINDS OF 25 TO 30 MPH WITH HIGHER GUSTS...ARE LIKELY TO DEVELOP BEHIND THE COLD FRONT TUESDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Wind Advisories in Minnesota, 2011Every wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.